I meant Cipro. I was being treated for diverticulitis and both medications were prescribed each 500 mg twice a day. After 4-5 days I started to have a metalic taste in my mouth, sensitivity to odors (like car exhaust) and general listlessness. I went off the medication, diverticulits symptoms re-occurred and CT Scan was negative. Now I am spiking a 100 fever and have diarreah and vomiting.
Cipro is an antibiotic that works to kill bacteria. Flagyl kills protozoans as well as bacterias-especially anaerobic bacteria. In diverticulitis, you can have both bacteria and protozoans in the digestive tract. It is important to finish all of your antibiotic treatment. One reason is to prevent the bacteria from becoming resistant to antibiotics. When you do not kill bacteria completely, they can become resistant to the antibiotics. Another thing is that untreated diverticulitis can lead to very bad complications. You have small pockets in your colon that are inflammed and infected. If one of those pockets becomes so inflammed that it bursts, you can get very, very sick with peritonitis which is an infection of the whole abdominal wall and it can affect all of the organs in the abdomen.
This CAN be fatal so it is very serious!! All the symptoms you are describing are pretty typical with Flagyl but it is important to use this medication for your condition. Since you are having fever again, you need to contact your Dr immediately and tell him what is going on. Be sure to let him know when you stopped your medications. You may have to start the whole course over now. Discuss with him what your options are-perhaps he can substitute a different drug. Just remember that as unpleasant as the side effects are, they are much better than complications like peritonitis and the side effects are short term. Bear with the treatment and it will soon be over. By starting and stopping your treatment you are only prolonging your discomfort.
You stopped the antibiotics before you were supposed to and found out what happens when you do that. The dr knows how long to order the medication, depending on what it is for and the antibiotic. You should always take it for the full length of time unless you have a major reaction to it. And then you should call the dr and do what he says. There are times you need 2 different types of antibiotic depending on the bacteria and/or disease that is being treated. Not all antibiotics work for all bacteria, or diseases.
I had the same experience and was also prescribed both Flagyl and Cipro. My doctor also thought it was diverticulitis, but my scan didn't show anything either. I've had this happen 3 times now (once a year) and they haven't really pinpointed the issue. Have they figured it out for you?
I’m on day 5 of the same medicine and what I am having is a weird feeling on the top of my tongue. It’s not so much metallic like you describe but feels more like there’s a coating on my tongue and does seem to have a weird taste. I am not yet having many other symptoms.
I think unless the symptoms are completely unbearable, I’ll stick with it to get this cleared up. I think the pain of diverticulitis is much worse than the weird feeling/taste on my tongue.
- Cipro Information for Consumers
- Cipro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cipro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.